Celexa . My dose was increased from 20 mgs to 30 mgs and later on in the week I started experiencing twitches from head to toe randomly. My doc told me to go back to my 20 mg dose and call in about a week if I am still twitching. It's very creepy feeling, especially at night when I'm trying to sleep. That's when I notice it the most. I was on 20 mgs for close to six weeks and then the extra 10 mgs for only about 3 days before I started noticing the twitches. I've been on this medication now for 7 weeks. I think it's helping a little, but I still have to take lorazepam in the morning (0.5 mgs) since I feel really anxious in the mornings especially. I also take 0.25 mgs of lorazepam at night before bed (I have tapered from 2-2.5 at night to the 0.25). I still have trouble sleeping. I have to take Melatonin or Hydroxyzine to help with sleep. I'm hoping this will get better with more time.
Citalopram- Have any of you ever experienced muscle twitches after a dose?
Question posted by HopeforHealing on 19 Nov 2011
Last updated on 30 July 2016 by shellybeans
HI Hopeforhealing! Yes I have experienced that! I couldn't take it or any SSRI classifications esp due to the increased anxiety and having to take extra stuff for that! Vitamin B12 is great for twitching and even restless leg, I take 1000-1500mg a day just for health reasons with my legs but some people it takes time with a new psych med, they tell us 7 to 21 days but if I'm experiencing worse symptoms because of the side effects that I don't need and learned through trials I can't be in any drug in the SSRI category myself. Chlorazepate 3.75mg is a lower dose and less potent Benzo. than Ativan that helps my anxiety as needed during the day and my doctor put me on just a low dose 25mg of Seroquel for sleep and anxiety and I take that 2 hours before bed and have yet to have a bad night of restless sleep since the first night without being groggy the next morning if this helps, good luck, keep in touch!
Hi, yes I had this when I tried to go up to 40mg so I had to reduce the dose slightly and it stopped. It was like my body was just randomly jolting out the blue. It wasn't nice but it seemed to be just a side effect.
the same things happened to me todays the first day of me taking 30 mg up from 20 mg and i keep twitching and like my concentration keeps going like ill be talking and then my mouth suddenly starts jerking and like i feel like i go into little day dreams and then its like i sorta jerk out of it its well wierd i feel really dizzy also these are the only meds im on so im guessing it must be that.
Hi, i get 'twitches' also, but i am other medications also so i can't really be sure which one causes this. I actually experience Tardive Dyskinesia symptoms. You can read more about it here: https://www.drugs.com/condition/tardive-dyskinesia.html
Sorry for coming late to this party, but I just recently (5 weeks ago) started on the citalopram. For the first month, I was fine. I refilled it and the twitching started 3 nights ago. On night one, it caused to me sleep about 2 hours total. Last night, it got slightly better. I took ZzzzQuil and AdvilPM and I got to sleep about 4 hours. Any improvements on this front?
I agree with pledge.I think it is odd that you experienced the twitches after such a short lived dosage change. The celexa is in a group of antidepressants that work on the seratonin side, effexor which I now take also works on that side as well as the norepinephrine gives me a good metabolic rate but can't sleep. While on Celexa and now that I am on effexor I have the twitches or tremors, sometimes almost amusing. I wish you good health.
Hi hopeforhealing. Trmors and shaking are a more serious side effect to celexa. Twitching might be what I call a shake. I don't understand why you didn't feel the twitching for 5 weeks. You were on the 30 for only 3 days.You just cut back back to the 20mg of celexa. I was on celexa and at the time my other med was seroquel, and had no effects such as you've described. You're on a benzo (lorazepam) and take either one of the other two for sleep. Aside from sedation, because they all interact that way, theres no other side effect to suggest twitching. Well, best I might say is see how it goes. You'll know within another week if its the celexa. I don't honestly believe its the celexa causing the twitching. Though you might be having a very late reaction to the celexa. That happened to me on cymbalta after almost being on it for a year and a half. SSRIs can be unpredictable. Hopefully you'll find out shortly.Best to you,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.